What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 1, 11:47 AM CST, 5 hours 3 minutes earlier. Its key messages:
- Showers and storms with locally heavy rainfall and gusty winds possible today and again on Saturday.
- Temperatures remain near seasonal levels for early August.
Area forecast discussion, Aug 1, 11:47 AM CST, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1247 PM CDT Fri Aug 1 2025
...New SHORT TERM, LONG TERM, AVIATION...
.KEY MESSAGES...
- Showers and storms with locally heavy rainfall and gusty winds
possible today and again on Saturday.
- Temperatures remain near seasonal levels for early August.
&&
.SHORT TERM...
(This afternoon through Saturday)
Issued at 1139 AM CDT Fri Aug 1 2025
A 500mb ridge remains centered over the border of southern
Arizona/New Mexico and northern Mexico early this afternoon. Around
this high, a mid-level shortwave will slide south along with a weak
surface frontal boundary acting as a focus for shower and
thunderstorm development. Latest visible satellite imagery does show
some patchy cumulus starting to bubble up over the Hill Country. This
should result in showers and storms developing by mid-afternoon,
sliding west-southwest in conjunction with mid-level steering flow
out of the east-northeast.
WPC has placed the Hill Country and northern I-35 Corridor in a
Marginal risk (level 1 of 4) for excessive rainfall today, followed
by similar locations, including the Coastal Plains on Saturday. At
this point, the setup for Saturday looks more impressive than the one
for today, with increased moisture noted throughout the atmosphere
for Saturday on model forecast soundings. The 12Z HREF has been
rather bullish on heavy rainfall probabilities for Saturday afternoon
with a few spots possibly picking up a quick 1-2 inches of rainfall.
Despite the increased rain chances, the flash flooding risk looks to
be low at this time. The HREF grand ensemble does show a 50-70%
chance within a 25 mile radius for greater than 1 inch of rainfall
over the 24 hour period ending Saturday evening, so there is the
potential for locally heavy rainfall.
Besides the rain, the other thing to mention is the heat. Hot and
humid conditions are expected both today and Saturday, with heat
indices approaching the 100-107 range, close to heat advisory
criteria for all but the Rio Grande Plains. Despite the fact that
this kind of heat is more typical for late July and early August, our
typically hottest stretch of the year, climatologically is the first
and second week of August. It's important to practice heat safety and
take proper precautions if you plan to spend extended time outdoors
today and Saturday.
&&
.LONG TERM...
(Saturday night through Thursday)
Issued at 1139 AM CDT Fri Aug 1 2025
On Sunday, the 500mb ridge attempts to push a bit further east and
bring drier weather to our region, however, some of the more recent
guidance from global models indicates this ridge will remain a bit
further west, opening the door for continued shower and storm
chances, primarily over the Coastal Plains. The GFS has been the most
aggressive, showing yet another complex of storms organizing to our
north and pushing south into the Hill Country and Edwards Plateau
region Sunday night. At this distance, it looks as if it should
weaken considerably before making it into our CWA, but something to
keep an eye on. Low end PoPs were kept in place to account for this
possibility. Beyond Monday, hot and dry conditions look to rule the
long term period as ridging shifts a bit further east into north
Texas. Temperatures in the upper 90s to around 100 each day with heat
indices in the 100-105 range are typical for the first week or two
of August.
&&
.AVIATION...
(18Z TAFS)
Issued at 1139 AM CDT Fri Aug 1 2025
VFR conditions are forecast through the period with the exception
being if thunderstorms impact I-35 terminals this afternoon or
evening. Thunderstorms could bring winds up to around 20 kts and
locally heavy downpours. No rain is forecast at KDRT. Additional
chances for showers and thunderstorms is expected Saturday afternoon
and evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 101 77 98 77 / 20 20 40 20
Austin Bergstrom Intl Airport 101 77 97 76 / 20 20 40 20
New Braunfels Muni Airport 100 75 98 75 / 20 20 40 20
Burnet Muni Airport 97 75 94 74 / 30 20 30 10
Del Rio Intl Airport 102 79 101 79 / 10 10 10 0
Georgetown Muni Airport 100 76 96 75 / 20 30 40 20
Hondo Muni Airport 100 75 98 76 / 20 10 30 10
San Marcos Muni Airport 100 75 98 75 / 20 20 40 20
La Grange - Fayette Regional 99 75 96 76 / 20 20 50 30
San Antonio Intl Airport 100 78 98 78 / 20 10 40 20
Stinson Muni Airport 102 77 101 77 / 20 10 40 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...MMM
Long-Term...MMM
Aviation...27
In the hours before
Special weather statement, Aug 1, 1:36 PM CST, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
236 PM CDT Fri Aug 1 2025
TXZ171-172-012015-
Llano TX-Burnet TX-
236 PM CDT Fri Aug 1 2025
...A strong thunderstorm will impact portions of northeastern Llano
and northwestern Burnet Counties through 315 PM CDT...
At 235 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Victor, or 10 miles south of Lampasas, moving northeast at 10
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Buchanan Lake Village, Lake Victor, Bluffton, Stolz, Sunnylane, and
Tow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3084 9806 3076 9857 3092 9857 3092 9842
3094 9841 3095 9845 3096 9845 3101 9809
TIME...MOT...LOC 1935Z 243DEG 8KT 3092 9824
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Aug 1, 2:15 PM CST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
315 PM CDT Fri Aug 1 2025
TXZ172-173-012100-
Williamson TX-Burnet TX-
315 PM CDT Fri Aug 1 2025
...Strong thunderstorms will impact portions of northwestern
Williamson and central Burnet Counties through 400 PM CDT...
At 314 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Harker Heights to near
Longhorn Cavern State Park. Movement was southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Burnet, Marble Falls, Kingsland, Bertram, Buchanan Dam, Granite
Shoals, Jarrell, Florence, Highland Haven, Inks Lake State Park,
Oatmeal, Briggs, Mahomet, Longhorn Cavern State Park, Joppa, Andice,
and Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 9783 3087 9764 3077 9762 3058 9841
3060 9840 3068 9843 3068 9840 3070 9842
3074 9837 3076 9841 3096 9786
TIME...MOT...LOC 2014Z 042DEG 9KT 3096 9772 3070 9832
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Aug 1, 3:44 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
444 PM CDT Fri Aug 1 2025
TXZ189-190-012230-
Blanco TX-Kendall TX-
444 PM CDT Fri Aug 1 2025
...A strong thunderstorm will impact portions of southwestern Blanco
and northeastern Kendall Counties through 530 PM CDT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Payton, or near Blanco, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Blanco, Payton, Flugrath, Kendalia, and Twin Sisters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3014 9826 3004 9830 2999 9835 2996 9854
3018 9855
TIME...MOT...LOC 2143Z 092DEG 11KT 3006 9835
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Aug 1, 4:44 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
544 PM CDT Fri Aug 1 2025
TXZ173-012330-
Williamson TX-
544 PM CDT Fri Aug 1 2025
...A strong thunderstorm will impact portions of southeastern
Williamson County through 630 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm over
Thrall, or 7 miles east of Taylor, moving southwest at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Taylor, Hutto, Thorndale, Thrall, Granger Dam, Coupland, Rices
Crossing, Laneport, Hoxie, Beyarsville, Waterloo, Hare, Noack, and
Sandoval.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 9727 3058 9720 3042 9736 3042 9738
3044 9740 3044 9742 3046 9743 3046 9745
3059 9756 3075 9730
TIME...MOT...LOC 2244Z 058DEG 5KT 3060 9730
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MO